Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Side effects of cyclobenzaprine( muscle relaxer) - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1515 Questions
User :   Hi my girlfriend took a muscle relaxer (IC CYCLOBENZAPRINE 10MG) and then she drank alcohol, it effected her kind of bad at first, it made her sick a couple of times and i had her drink plenty of water, it made her very sleepy, and she is now asleep. I was wondering if there is anything i can do because i dont want her to go into coma.
Doctor :   hi
Doctor :   Dr. XXXXXXXX here. Let me read what you have typed
User :   Ok thank you
Doctor :   is her breathing pattern normal?
Doctor :   how is her pulse?
User :   yeah it is
User :   pulse seems fine
User :   I made sure she said she felt better before she went to sleep
Doctor :   ok.
User :   she is really tired and was kind of weak
Doctor :   how many tablets did sh econsume?
User :   1
Doctor :   and how much of alcohol, which type did she consume?
User :   a small glass of 15 proof long island ice tea, then two glasses of coke and 45 proof dissarono, then she took her pill and then 4 shots of jager, this was over a few hour time period also except the shots at the end
Doctor :   cyclobenzaprine itself can make a person drowsy. Why did she consume that? what symptoms did she have?
User :   the coke and dissarono was mixed fairly weak not like half and half or anything
Doctor :   ok
User :   the doctor prescribed it to her for her neck
User :   she was very drowsy, and got sick a couple of times, and was shivering a while ago
Doctor :   it should not have been combined with alcohol use.
User :   i made sure she was ok and could move around and no shivering before she went to sleep
Doctor :   but if her general condition is fine, then no need to worry
User :   yeah thats what i thought, but the pill bottle doesnt make a big deal about it, it just says will intensify effect
Doctor :   yes, alcohol does intensifies the effect, so what symptoms she already had could be attributed to be the intensified effects.
Doctor :   monitor her breathing pattern and her pulse
User :   ok thank you
Doctor :   if she develops any abnormality
User :   deff
Doctor :   then take her to the ER
User :   ok anything else to watch out for?
Doctor :   try to wake her up after she has slept for 2 hours
Doctor :   if she is aroused easily, then no need to worry
User :   thats what i told her i was going to do
User :   she is keeping water down now too
Doctor :   but if it is difficult to wake her, then she will require medical help.
User :   how difficult? she is hard to wake up anyways
Doctor :   ok, that is a good sign that she is tolerating the water
Doctor :   if you know how difficult it is to wake her, then it will be for you to gauge if it is normal like other days or not
User :   ok
User :   thank you
Doctor :   have you followed what I have said?
User :   yes
Doctor :   is there anything else I can help you with?
User :   nope thats it. thank you again
Doctor :   thanks for consulting me. bye for now.
User :   bye
Doctor :   please chat with our doctors 24/7 for your medical queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor